Alert archive / Kentucky / Special Weather Statements in 2020
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 23, 2020, 4:03 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2020, 4:03 PM CDT (21:03 UTC)
- Expired
- Oct 23, 2020, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
Counties Caldwell County, KY, Lyon County, KY
The radar
The Ft Campbell radar (KHPX), 75 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS83 KPAH 232103
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
403 PM CDT Fri Oct 23 2020
KYZ007-008-010-011-013-232145-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
403 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...
SOUTHEASTERN CRITTENDEN...CALDWELL...NORTHEASTERN MARSHALL AND LYON
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Salem to 6 miles east of
Calvert City to near Benton. Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Princeton, Marion, Eddyville, Land Between The Lakes Area, Salem,
Cobb, Creswell, Farmersville, Kuttawa, Fredonia, Grand Rivers, Fryer
and Dycusburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3701 8829 3725 8834 3741 8785 3738 8786
3739 8782 3737 8781 3732 8785 3730 8782
3732 8780 3730 8781 3726 8779 3724 8780
3721 8776 3720 8777 3721 8774 3719 8775
3715 8768 3701 8772 3698 8776 3690 8829
TIME...MOT...LOC 2102Z 265DEG 39KT 3719 8829 3702 8824 3688 8826
$$
SPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 23, 3:43 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 23, 3:43 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 343 PM CDT Fri Oct 23 2020 .SHORT TERM...(Tonight through Sunday night) Issued at 340 PM CDT Fri Oct 23 2020 Fast moving cold front will exit our southeast counties by around sunset...taking the line of on-going thunderstorms, some quite strong, with it. Temps have been plunging very quickly with the frontal passage, with 20-25 degree falls within an hour commonplace from near 80 to the mid 50s. The suddenly chilly conditions will be accompanied by stiff north to northwest winds this evening, making it feel more like the mid and upper 40s at some locations. High pressure will remain centered over the Midwest and Great Lakes regions this weekend. However, models prog an abundance of low level moisture left behind the cold front most of the weekend, except possibly across the I-64 corridor, where drier air may work in and allow for some sunshine at times. The clouds and expected northeast winds will likely serve to hold max temps in the 50s both Sat and Sun at most locations. .LONG TERM...(Monday through Friday) Issued at 340 PM CDT Fri Oct 23 2020 A deep mid/upper level low [pressure system will drop south into the Four Corners region early next week, forcing flow toward our neck of the woods to become more swly with time. An inverted surface trof forms some close to the Ohio River or TN River Valley during the day Monday and becomes nearly stationary within the broad southwest flow aloft. This could lead to multiple rounds of precipitation, esp Monday into Tuesday. Highest rain totals will likely occur along/north of the sfc boundary. Thus, where the boundary sets up will be key in determining precip amounts across the forecast area. Right now, we are still leaning toward the boundary setting up somewhere closer to the OH River Monday, which would paint the possibly higher 1-2 inch totals early next week north of the OH River and over se MO. The main upper level cut-off low over the southwest U.S. will likely make its way east toward the lower/mid MS River Valley sometime later in the work week. Uncertainty with the timing of this movement is still quite high, with the 12Z EC over eastern OK Thursday afternoon and the normally more progressive GFS already into wrn TN. Thus, after a possibly small break in the precip chances on Wed, POPs look to ramp back up as we head into the the Thu/Fri time frame. With all the cloudiness/precip and expected frontal placement, temps will likely stay well below normal right through the long term forecast period. && .AVIATION... Issued at 340 PM CDT Fri Oct 23 2020 Line of thunderstorms will continue moving southeast through wrn KY/sw IN late this afternoon along an advancing cold front. Southwest winds gusting near 20 kts ahead of the front will switch abruptly around the northwest with the frontal passage and gust 20-25 kts at times. MVFR cigs are expected to prevail thereafter, tonight into Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...GM AVIATION...GM
Hazardous weather outlook, Oct 23, 3:54 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 354 PM CDT Fri Oct 23 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-242100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 354 PM CDT Fri Oct 23 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A line of thunderstorms will continue to push southeast across western Kentucky and southwest Indiana late this afternoon. Gusty winds of 30 to 40 mph will be common with this line of storms, and a few gusts over 50 mph cannot be ruled out. Brief torrential downpours and deadly lightning will also be likely. .DAYS TWO THROUGH SEVEN...Saturday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 23, 1:22 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
122 PM CDT Fri Oct 23 2020
KYZ008-011>013-231900-
Marshall KY-Lyon KY-Caldwell KY-Trigg KY-
122 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...EAST
CENTRAL MARSHALL...NORTHERN TRIGG AND SOUTHERN LYON COUNTIES UNTIL
200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Land Between The Lakes Area, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cadiz, Land Between The Lakes Area, Cobb and Rockcastle.
LAT...LON 3692 8821 3714 8769 3703 8771 3700 8773
3696 8766 3689 8767 3676 8812
TIME...MOT...LOC 1821Z 247DEG 20KT 3688 8811
PSSpecial weather statement, Oct 23, 2:01 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Paducah KY 201 PM CDT Fri Oct 23 2020 ILZ076-077-082-083-231945- White IL-Edwards IL-Hamilton IL-Wayne IL- 201 PM CDT Fri Oct 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHEASTERN WAYNE...SOUTHWESTERN EDWARDS AND NORTHEASTERN HAMILTON COUNTIES UNTIL 245 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Enfield, or 10 miles northeast of Mcleansboro, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Albion, Crossville, Enfield, Mill Shoals, Springerton, Burnt Prairie and Phillipstown. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && LAT...LON 3808 8848 3831 8852 3838 8802 3813 8801 TIME...MOT...LOC 1901Z 251DEG 28KT 3821 8842 SP
Local storm report, Oct 23, 2:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 WNW GRAYVILLE 38.30N 88.08W
10/23/2020 EDWARDS IL TRAINED SPOTTER
ESTIMATED 60 MPH WINDS AND DIME SIZE HAIL.
LIMBS DOWN.
&&
PSSpecial weather statement, Oct 23, 3:16 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
316 PM CDT Fri Oct 23 2020
ILZ094-KYZ005-006-232100-
Massac IL-McCracken KY-Graves KY-
316 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC...MCCRACKEN
AND NORTHWESTERN GRAVES COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barkley Regional Airport, or 7 miles west of Lone Oak, moving
northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Paducah, Metropolis, Lone Oak, Brookport, West Paducah and Barkley
Regional Airport.
LAT...LON 3695 8881 3707 8887 3727 8862 3716 8849
3707 8849 3708 8856 3707 8857 3697 8853
3688 8881
TIME...MOT...LOC 2016Z 234DEG 36KT 3703 8880
PSLocal storm report, Oct 23, 4:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 1 E LOVELACEVILLE 36.97N 88.82W
10/23/2020 MCCRACKEN KY BROADCAST MEDIA
TREES DOWN ALONG THE MCCRACKEN/BALLARD
COUNTY LINE NEAR LOVELACEVILLE. TIME
ESTIMATED BY RADAR.
&&
PSSpecial weather statement, Oct 23, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
403 PM CDT Fri Oct 23 2020
KYZ007-008-010-011-013-232145-
Marshall KY-Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
403 PM CDT Fri Oct 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...
SOUTHEASTERN CRITTENDEN...CALDWELL...NORTHEASTERN MARSHALL AND LYON
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Salem to 6 miles east of
Calvert City to near Benton. Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Princeton, Marion, Eddyville, Land Between The Lakes Area, Salem,
Cobb, Creswell, Farmersville, Kuttawa, Fredonia, Grand Rivers, Fryer
and Dycusburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3701 8829 3725 8834 3741 8785 3738 8786
3739 8782 3737 8781 3732 8785 3730 8782
3732 8780 3730 8781 3726 8779 3724 8780
3721 8776 3720 8777 3721 8774 3719 8775
3715 8768 3701 8772 3698 8776 3690 8829
TIME...MOT...LOC 2102Z 265DEG 39KT 3719 8829 3702 8824 3688 8826
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 1:22 PM CDT | Special Weather Statement | PAH | Lyon | 38 min |
| Oct 23, 3:16 PM CDT | Special Weather Statement | PAH | McCracken | 44 min |
| Oct 23, 3:21 PM CDT | Tornado Warning | PAH | Carlisle, Graves, McCracken | 12 min |
| Oct 23, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 43 min |
| Oct 23, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 22 min |
| Oct 23, 4:43 PM CDT | Special Weather Statement | PAH | Hopkins | 47 min |
| Oct 23, 1:07 PM CDT | Special Weather Statement | PAH | Franklin, Jackson, Jefferson, Wayne, Williamson | 38 min |
| Oct 23, 2:01 PM CDT | Special Weather Statement | PAH | White | 44 min |
| Oct 23, 2:08 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 22 min |
| Oct 23, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 43 min |
| Oct 23, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 36 min |
| Oct 23, 12:41 PM CDT | Special Weather Statement | PAH | Stoddard | 49 min |
| Oct 23, 2:51 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 39 min |
| Oct 23, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Pike, Spencer, Warrick | 49 min |
Nearby
Special Weather Statements in Kentucky, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.